Bipolar Support Forums To Share and Support One Another

I have a question about Lithium

Ask questions! Share your worries and fears.

by TheBimMan » Tue Aug 15, 2017 7:59 am

Hello everyone, this is my first post. I'm newly diagnosed bipolar 2 and already started treatment which is just lithium right now. I've done hours and hours of research about the disorder and various treatment methods. Mostly because I like being an informed patient, but also cause this all terrifies me. I will say though since I've been on lithium the results have been fantastic. I'm been pleasantly surprised. My question is, does anyone else on lithium feel like they are just on the verge of tears sometimes? I mean this happens to me a pretty constant basis. Several times a day. I see no correlation to what is currently happening in my life, I'll just become overwhelmed for a minute with intense emotion, and my eyes will swell and become teary. It never turns into a crying fit an d passes within a min or so. But in all my research I haven't found anyone complaining about this as a side effect to lithium. So am I alone or what?

Just want to thank you all now for having me. It was scary getting the diagnosis, but it helps to know there's many out there like myself. Thanks.
TheBimMan
 
Posts: 6
Joined: Tue Aug 15, 2017 7:49 am

by AvantGarde » Tue Aug 15, 2017 8:02 am

Hi Bim :) I don't have an answer for your question, just wanted to welcome you.

It's pretty natural to be overwhelmed when we're recently diagnosed and starting a new treatment, though. It's like life starts over..
Genetically evolved chicken at your service

My therapist says I don't have crazy eyes

Never surrender your freedom of being to the veridict of those who are strangers to your inner workings
User avatar
AvantGarde
Moderator
 
Posts: 6572
Joined: Mon Jun 20, 2016 7:01 am

by 50calty » Tue Aug 15, 2017 8:07 am

I've been on lithium a month and had similar effects. But I don't know if it's the drug or me going through all my current/past events. I was going to bring this up to my pdoc on the 23rd. What is your blood level at or have the measured? I'm at .8 , so right at the beginning of therapy level
Surv;vor ~ My Story Isn't Over Yet
User avatar
50calty
 
Posts: 41
Joined: Mon Jul 24, 2017 3:10 pm

by Spm24 » Tue Aug 15, 2017 8:22 am

TheBimMan,
Welcome to the forum make yourself at home...

I have been on lithium for six weeks and have not experienced the crying side affect. I do get teary from time to time.

I am currently on lithium and Lamictal so this might have something to do with everything.

Now when I started Lamictal I was dealing with bouts of crying for no reason. I would out of the blue just get sad and have tears flowing. Not sure if it was the med or the illness causing it...
Snowflakes gently floating from the sky just dusting the ground. Then it picks up bigger fatter flakes cascading from space at a faster rate. From a dusting to a trace. Then the deluge comes. Oh what joy. Watching everything slow to a crawl, then a stop. Step outside and even with things moving it is quiet. It is a giant muffler the earth is wearing. Causing everything to be muted.To be calm.
User avatar
Spm24
Moderator
 
Posts: 3452
Joined: Wed Aug 17, 2016 10:18 am
Location: Ohio

by Duckysmom » Tue Aug 15, 2017 8:26 am

Just wanted to welcome you to BPS. I have no experience with lithium so I can't help you there. I have not heard of that as a side effect though. Maybe others with more experience will help out with that.

Being newly dxd can be overwhelming, though. You should talk to your pdoc. He may add a med to help with that issue.
"Do not pray for an easy life, pray for the strength to endure a difficult one."
Bruce Lee
User avatar
Duckysmom
 
Posts: 1271
Joined: Sun Aug 14, 2016 8:52 am

by TheBimMan » Tue Aug 15, 2017 8:33 am

Wow didn't take long for some great responses, thanks for welcoming me guys. 50calty I had my blood test already but don't see the pdoc till tomorrow, so I'm not sure my levels yet. I'm kind of scared to bring it up with the doc though, because although it's an odd side effect the lithium really is helping with the bipolar symptoms. So I'm just worried they'll want to try something else.
TheBimMan
 
Posts: 6
Joined: Tue Aug 15, 2017 7:49 am

by hal » Tue Aug 15, 2017 8:34 am

Hi Bim, and welcome. I hope you'll feel at home in our community!

I've been on lithium for a very long time and don't remember such a side effect. But when I say a long time, I mean 40 years. ;)
. . . all times I have enjoyed
Greatly, have suffered greatly, both with those
That loved me, and alone.
-- Tennyson
User avatar
hal
Moderator
 
Posts: 2009
Joined: Wed Aug 13, 2014 1:54 pm
Location: Iowa

by Lovehope » Tue Aug 15, 2017 8:35 am

Welcome to the forum. You are definitely not alone in your diagnosis and it is definitely scary when first being diagnosed. Sounds like you are taking all the right steps though to maintain your health. Doing research is great.. just don't let it scare you away from meds.

As far as the lithium goes I am not sure if that is a side effect. Do you have a therapist? Maybe talk to them about it and see if there is some underlying stressors or something. You could always call you psychiatrist too and ask about this. They may be able to help you. Or maybe you just have to adjust to the meds. Lots of things it could be.

Anyway, welcome!
Lovehope
 
Posts: 590
Joined: Tue Jun 21, 2016 7:46 pm


Return to Newly Diagnosed